New York, 2011

Flooding in New York, March 6 to 8, 2011

March 6 to 8, 2011 · NWS ALY · 7 events in 5 counties and zones

A cold front moved gradually southeastward across the region during the day Monday, March 7th, as a wave of low pressure moved northeastward along the boundary. To the south of the boundary, it was mild as the area was in the warm sector of the low pressure system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front moved gradually southeastward across the region during the day Monday, March 7th, as a wave of low pressure moved northeastward along the boundary. To the south of the boundary, it was mild as the area was in the warm sector of the low pressure system. The storm tapped into both Atlantic and Gulf moisture, resulting in heavy rainfall of 1 1/2 to 4 inches across the central and southeastern Catskills, mid Hudson Valley, Taconics and Washington county Sunday, March 6th, into Monday, March 7th. The heavy rainfall, combined with runoff from snowmelt due to the mild temperatures, resulted in widespread flooding of rivers, streams, creeks, and roads.

To the north of the boundary, the rain transitioned to a wintry mix of sleet and freezing rain then snow. Prior to this transition, runoff from the rainfall and snowmelt caused ice jams in Hamilton and Herkimer counties that resulted in some flooding.

Damage estimates are unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 6, 4:17 PM EST, 43 minutes earlier.

Area forecast discussion, Mar 6, 4:17 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EST SUN MAR 6 2011

.SYNOPSIS...LOW PRESSURE WILL INTENSIFY AND MOVE NORTHEAST FROM
DELMARVA TONIGHT TO THE GULF MAINE LATE MONDAY. IT WILL DRAW COLD
AIR INTO THE REGION IN ITS WAKE. HIGH PRESSURE WILL RIDGE INTO THE
THE NORTHEAST MONDAY NIGHT INTO WEDNESDAY. ANOTHER STORM WILL MOVE
THROUGH THE GREAT LAKES REGION MID TO LATE IN THE WEEK BRINGING
ANOTHER THREAT OF SIGNIFICANT PRECIPITATION.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
CDFNT FM PT JERVIS TO SVT. SFC LOW ORGANIZING OVER DELMARVA WILL
INTENSIFY AND MOVE NORTHEAST. FAST MOVING 500HPA SHORT WAVE TROF
WILL AIDE IN THE SFC LOW INTENSIFICATION PROCESS. SHALLOW COLD
LAYER BEHIND COLD FRONT WILL DEEPEN AS ANNA FRONT TYPE PRECIPITATION
CONTINUES WITH TRANSITION TO ZR/IP THAN SNOW.  PTYPE ALREADY SNOW
OVER ADIRONDACKS AND W MHWK VLY. FURTHER EAST RAIN WILL PERSIST
AND FLOOD WATCHES AND WARNINGS REMAIN.

GRIDS USE A BLEND OF NAM/GFS GUIDANCE...AND HPC QPF. GRADUALLY
DURING THE EVENING PTYPE WILL TRANSITION TO MIX THEN SNOW SNOW IN
ALL BUT THE MOST SOUTHEAST ZONES.

OUR CONFIDENCE ON PTYPE REMAINS LOWER THAN DESIRED. EXPANDED
WINTER STORM WARNINGS ONE TIER OF COUNTIES FURTHER SOUTH MAINLY
FOR SNOW DUE TO HIGH QPFS AND TMPS ALREADY CLOSING IN ON FREEZING
IN ALB. TRANSITIONAL PERIOD OF ZR/IP SHOULD LAST 1-3 HOURS.

STORM DEPARTS MONDAY WITH PCPN TAPERING OFF.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
FAIRLY QUIET INTERIM PERIOD IN WAKE OF SFC LOW AS 500HPA RIDGE
BUILDS OVER THE EASTERN SEABOARD...BUT RESULTS IN A COLD HIGH OVER
QUEBEC RIDGING SOUTH. SOME PATCHY WAA MIDS CLOUDS DRIFT NE ON ITS
WEST SIDE. BUT GENERALLY FAIR AND PC/CLEAR WITH BLO NORMAL TEMPS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BOTH THE LATEST 12 UTC ECMWF/GFS SHOW LOW PRESSURE WILL PASS WEST OF
THE REGION FOR THURSDAY INTO FRIDAY. THERE MAY BE A BRIEF PERIOD OF
SNOW OR MIXED PRECIP ON THE FRONT END OF THE PRECIP FOR THURSDAY
MORNING...BEFORE SOUTHERLY WINDS AHEAD OF THE STORM ALLOW FOR TEMPS
TO RISE ABOVE FREEZING IN ALL AREAS AND TURN PRECIP OVER TO RAIN.
HAVE GONE WITH LIKELY POPS FOR THURSDAY INTO THURSDAY NIGHT FOR A
PERIOD OF STEADY RAIN.

THE MODELS DISAGREE ON THE ENDING OF THE PRECIP...WITH THE GFS A BIT
QUICKER IN MOVING THE COLD FRONT THROUGH THE REGION BY FRIDAY
MORNING. WILL GO WITH HIGH CHC POPS FOR FRIDAY. DEPENDING ON HOW
QUICKLY THE STORM MOVES THROUGH...AND JUST HOW QUICKLY COLDER AIR
CAN WRAP IN ON THE BACKSIDE OF THE STORM...THERE IS THE POTENTIAL
FOR A CHANGE OVER BACK TO SNOW BEFORE ENDING FOR SOME POINT LATE
FRIDAY INTO FRIDAY NIGHT...ESP IF THE ECMWF SCENARIO IS CORRECT.
WILL GO WITH CHC POPS FOR RAIN/SNOW FOR LATE FRIDAY INTO FRIDAY
NIGHT TO ACCOUNT FOR THIS POSSIBILITY.

THE MODELS CONTINUE TO SHOW DIFFERENCES INTO THE WEEKEND...AT BOTH
THE SFC AND ALOFT. THE ECMWF LINGERS THE UPPER LOW FROM THE LATE
WEEK STORM OVER OUR REGION INTO THE WEEKEND...WHILE THE GFS SHOWS A
CUTOFF AND SFC STORM MEANDERING OFF THE MID ATLANTIC COAST. EITHER
SCENARIO WOULD WARRANT LOW CHC OR SLIGHT CHC POPS...SO WILL GO WITH
A CHC OF SHOWERS OVER THE WEEKEND...WITH P-TYPE ELEVATION OR
DIURNALLY DEPENDENT. DAYTIME TEMPS LOOK TO REACH THE 40S IN MOST
AREAS...WITH 20S TO LOW 30S FOR MINS.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
HAVE AMENDED THE ALBANY TAF TO BRING IN SNOW A LITTLE
FASTER...AND LESS (IF ANY FREEZING RAIN). UPSTREAM OBS HAVE ALL
PRETTY MUCH QUICKLY TRANSITIONED FROM RAIN...TO SNOW (MIXED WITH
ONLY A LITTLE SLEET). THINK THIS COULD HAPPEN AT KALB AS WELL.

ONCE THE RAIN CHANGES TO SNOW BEFORE 00Z...THE SNOW COULD BECOME
HEAVY AT TIMES...AND CONDITIONS WILL BE AT LOW IFR IF NOT VERY LOW
IFR THROUGHOUT THE NIGHT.

THE SAME GOES FOR GLENS FALLS WHICH HAS ALREADY CHANGED TO SNOW.

KPOU...WILL LIKELY JUST HAVE RAIN FOR THE EVENING...MIXING WITH
AND CHANGING TO SNOW AT THE TAIL END OF THE STORM OVERNIGHT.
CONDITIONS WILL BE MAINLY IFR THERE (SOMETIMES LOW MFR).

CONDITIONS AT ALL AIRPORTS WILL SLOWLY IMPROVE BACK TO VFR...FIRST
AT KPOU EARLIEST...KALB LATER IN THE MORNING AND KGFL AT A SIMILAR
TIME.

THE WIND HAS SHIFTED TO NORTH AT BOTH KALB/KGFL AND WILL HAPPEN
LATER THIS EVENING AT KPOU.

OUTLOOK...
MON...IMPROVING TO VFR...CHC OF LINGERING SNOW IN THE
MORNING.
MON NGT-WED...VFR...NO SIG WX.
WED NGT...VFR/MVFR. CHC -SN/-RA
THU-FRI...MVFR-IFR. CHC -SN/-RA.

&&

.HYDROLOGY...
A FLOOD WATCH IS FOR THE REGION SOUTH OF THE ADIRONDACKS FOR THE
POSSIBILITY OF FLOODING MOSTLY DUE TO ICE BREAKUP AND JAMMING IN
THE RIVERS RESULTING FROM THE MELTING AND RAIN EARLIER TODAY. ALSO
FLOODING MAY BE A PROBLEM ON SOME OF THE RIVERS SOUTH AND EAST OF
THE ALBANY AREA...INCLUDING THE METTAWEE...HOOSIC... AND THE
HOUSATONIC...FROM RAIN AND SNOWMELT. A COMBINATION OF TEMPERATURES
WARMING INTO THE 40S AND 50S LAST NIGHT AND TODAY ALONG WITH RAIN
FROM A COLD FRONT PASSING THROUGH THE REGION HAS MELTED SOME OF
THE HEAVY SNOW COVERING THE REGION ALONG WITH ADDITIONAL RUNOFF
FROM THE RAIN. THE FRONT EXTENDED FROM SOUTHWESTERN VERMONT TO
NEAR THE DELAWARE GAP LATE SUNDAY AFTERNOON...AND IT WILL CONTINUE
TO SLOWLY MOVE EASTWARD. MEANWHILE A LOW MOVING UP THE EAST COAST
WILL CONTINUE TO PUMP MOISTURE FROM OFF THE OCEAN INTO THE REGION.
ALONG AND JUST WEST OF THE FRONT...THERE WILL BE A WINTRY MIX OF
SLEET
...FREEZING RAIN...AND POSSIBLE SNOW...WITH SNOW WEST AND
NORTH OF THAT...AND RAIN...LIKELY TO BE HEAVY AT TIMES...SOUTH
AND EAST OF THE FRONT.

SEVERAL INCHES OF HEAVY WET SNOW ARE POSSIBLE AS COLDER AIR
MOVES INTO THE CAPITAL REGION...EASTERN CATSKILLS...N-CNTRL
TACONICS...AND WESTERN NEW ENGLAND TONIGHT...CHANGES RAIN
FIRST TO A WINTRY MIX AND THEN TO SNOW. RAIN THAT HAS ALREADY
FALLEN AND MELTING SNOW HAS ALREADY BROUGHT SEVERAL RIVERS
CLOSE TO OR OVER THEIR BANKS. IN ADDITION...AS FLOWS AND
WATER LEVELS INCREASE...ICE ON THE RIVERS IS LIKELY TO BREAK
UP. ICE JAMMING COULD THEN OCCUR WHICH COULD CAUSE FLOODING
WITH LOWER FLOWS THAN IF THE CHANNELS WERE CLEAR.

THE COLDER AIR ON MONDAY WILL ALLOW THE RIVERS TO SLOWLY LEVEL OFF
AND THEN BEGIN TO RECEDE THROUGHOUT THE DAY.  DRIER WEATHER IS
EXPECTED FOR TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS INTO
THE REGION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ038>041-043-047>054-
     058>061-063>066-082>084.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NYZ049-050-
     052>054-058>061-063-084.
     WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NYZ032-033-
     038>043-047-048-051-082-083.
MA...FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR MAZ001-025.
VT...FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR VTZ013>015.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER
LONG TERM...FRUGIS
AVIATION...JOHNSON
HYDROLOGY...KILPATRICK
Hazardous weather outlook, Mar 6, 4:33 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EST SUN MAR 6 2011

NYZ032-033-042-072145-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
433 PM EST SUN MAR 6 2011

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY
NIGHT INTO FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ038>041-043-047-048-051-082-083-072145-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
NORTHERN FULTON-SOUTHEAST WARREN-
433 PM EST SUN MAR 6 2011

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY
NIGHT INTO FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ049-050-052>054-084-VTZ013-072145-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-SOUTHERN WASHINGTON-BENNINGTON-
433 PM EST SUN MAR 6 2011

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY
NIGHT INTO FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CTZ001-013-NYZ064>066-072145-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
433 PM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY
NIGHT INTO FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MAZ001-025-NYZ059>061-063-VTZ014-015-072145-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-WESTERN WINDHAM-
EASTERN WINDHAM-
433 PM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY
NIGHT INTO FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ058-072145-
WESTERN GREENE-
433 PM EST SUN MAR 6 2011

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER SPRING STORM MAY BRING SIGNIFICANT PRECIPITATION WEDNESDAY
NIGHT INTO FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 flood. Local standard time, as filed.

Flood, Columbia

When
March 6, 5:00 PM EST to March 8, 7:00 AM EST
Where
Columbia County, 1.22 mi NNE of Red Rock to 0.92 mi SE of Austerlitz
Cause
Heavy Rain / Snow Melt
Reported by
County Official
Coordinates
42.366, -73.510

The following roads were reported closed due to flooding in Columbia County: State 9J between County Route 46 and Sharptown Road in the Town of Stuyvesant, State Route 9G near Mount Merino Road in the Town of Greenport and State Route 23 near Brady Lane in the Town of Hillsdale. Also, Indian Creek was reported to have overflown its banks in the Towns of Chatham and Austerlitz along Clark Road, County Route 24.

Flood, Ulster

When
March 6, 9:00 PM EST to March 8, 2:00 PM EST
Where
Ulster County, 1.22 mi W of Connelly to 0.37 mi S of Sylva
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
41.902, -74.024

The following major routes were reported closed due to flooding in Ulster County: Route 209 in Accord, Route 213 in Eddyville and Route 299 in New Paltz. The flooding of Route 299 in New Paltz was caused by the Wallkill River overflowing its banks which also affected Springtown and Libertyville Roads. The Wallkill River at Gardiner crested Monday afternoon above flood stage. In addition, several minor roads were closed due to flooding including Route 213 at Cow Hough Road in Rifton in the Town of Esopus.

Local Fire departments were busy pumping out basements with over 50 calls Sunday evening into Monday morning.

Flood, Dutchess

When
March 6, 10:00 PM EST to March 8, 7:00 AM EST
Where
Dutchess County, 0.75 mi N of Wassaic to 1.8 mi SE of Amenia Union
Cause
Heavy Rain / Snow Melt
Reported by
Newspaper
Coordinates
41.811, -73.570

A state of emergency was declared late Sunday evening, March 6th, in the Town of Amenia's Hamlet of Wassaic as area streams and creeks began to over flow their banks and flood the local area forcing the evacuation of residences. The Red Cross opened an emergency shelter at the Amenia Town Hall in response.

Flooding occurred along the Ten Mile River. The river gauge on the Ten Mile River in Webatuck crested at 10.4 feet, moderate flooding, late Monday evening and fell below its flood stage of 9 feet by 8 am Tuesday morning.

It was also reported that Whaley Lake Stream in Poughquag overflowed its banks.

Flood, Ulster

When
March 6, 10:25 PM EST to March 7, 12:00 PM EST
Where
Ulster County, 2.4 mi ESE of Ulsterville to 2.44 mi ESE of Ulsterville
Cause
Heavy Rain / Snow Melt
Reported by
Trained Spotter
Coordinates
41.602, -74.330

Ulsterville Road was reported to be underwater due to heavy rainfall and flooding from the Shawangunk Kill.

Flood, Hamilton

When
March 7, 4:00 AM EST to 2:45 PM EST
Where
Hamilton County, 0.25 mi ENE of Hope to 0.51 mi ESE of Hope
Cause
Ice Jam
Reported by
Trained Spotter
Coordinates
43.301, -74.245

Route 30 was closed at the intersection of Creek Road in the Town of Hope due to flooding caused by an ice jam on the Sacandaga River.

Flood, Dutchess

When
March 7, 4:00 AM EST to March 8, 8:00 PM EST
Where
Dutchess County, 0.53 mi NE of Red Oaks Mill to 0.64 mi ENE of Red Oaks Mill
Cause
Heavy Rain / Snow Melt
Reported by
Trained Spotter
Coordinates
41.656, -73.874

Widespread flooding of residential and business properties occurred along Wappingers Creek Monday, March 7th, as it overflowed its banks. The river gauge on Wappingers Creek at Wappingers Falls exceeded its flood stage of 8 feet early Monday morning and crested at 12.1 feet during the afternoon. It fell below flood stage Tuesday, March 8th, during the afternoon.

Flood, Herkimer

When
March 7, 6:50 AM EST to March 8, 7:00 PM EST
Where
Herkimer County, 0.65 mi NE of Dolgeville to 0.62 mi NE of Dolgeville
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
43.105, -74.770

An ice jam on the East Canada Creek caused water to back up onto North Main Street in the Village of Dolgeville.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292453, 293273, 293546, 292462, 292449, 293560, 292465.